MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct150 20.0 diopter intraocular lens (iol) was explanted from the patient's operative eye because the patient was more hyperopic than the doctor anticipated.The replacement lens was a higher powered lens.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information reports that the implant date was (b)(6) 2017, and the explant date was (b)(6) 2017.There were no complications such as an incision enlargement, vitrectomy, or capsule tear.The patient was doing well post op.The surgeon was dr.(b)(6).The following sections have been updated: if implanted; give date: (b)(6) 2017, if explanted; give date: (b)(6) 2017.Initial reporter: dr.(b)(6).Health professional: yes, occupation: physician.Device available for evaluation: yes.Returned to manufacturer on: 11/24/2017.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.The customer's reported event could not be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7062050
Report Number9614546-2017-01165
Device Sequence Number13928562
Product Code HQL
UDI-Device Identifier05050474552142
UDI-Public(01)05050474552142(17)210328
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/28/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2017
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;